What is Adderall comedown?
Comedown or crashing is the “hangover” from Adderall. When the effects of the drug and the subjective feelings of being high start to wear off, approximately six hours after intake, one can go through various uncomfortable psychical and mental changes. Rage, depression, lethargy, dehydration, and insomnia are some of the common effects. As users put it, you simply feel sluggish.
Adderall Comedown Explained
If you don’t believe that drugs can cause serious health complications and lead to addiction, fair enough. However, maybe there’s one thing that can make you think twice before taking drugs: the moment when the effects start to wear off.
Crashing is even worse when it comes to stimulants. Crashing or comedown is known as the emotional and psychical changes one experiences when the effects of their drug of choice start to wear off and leave the body. Imagine being on top of the world, euphoric and active, and suddenly to start falling back to the Earth! Depressing, eh?
One of the drugs that can cause terrifying comedown is Adderall. Adderall is an amphetamine. It’s known as a smart drug because although it’s prescribed mainly for AHDH and narcolepsy, many students abuse it hoping to improve their cognitive and physical performance.
The fact that you can get a hold of such drugs as easy as any over-the-counter medicines is one of the warning signs of our society.
Due to the ways it affects the brain, Adderall crash is characterized by various physical and mental changes:
- Feeling disconnected
- Distorted thinking
- Slowed reactions
- Lack of motivation
- Panic attacks
- Hunger but inability to eat
- Exhausted but mentally awake, which results in troubles sleeping
- Insomnia or sleeping too much
As Adderall leads to release of dopamine, one can also feel incredibly lonely or depressed when the effects of the drug are over.
Hope Without Commitment
Find the best treatment options.Call our free and confidential helpline
Adderall Withdrawal & Adderall Crash
Although both withdrawal and comedown can be observed after the cessation of the drug and the difference is not so clear, we should mention that when we talk about crashing, we mean more the acute symptoms that a user goes through. Adderall high lasts up to six hours and after that one can feel the effects wearing off. However, the half-life of the drugs is around 10 hours, which means that these negative experiences start while the drug is still in the bloodstream.
- Suicidal thoughts
- Abnormal sleeping patterns
However, withdrawal is better than the long-term effects that Adderall has on the body, such as heart disease, fever, changes in personality and weight loss.
So consult your doctor when you want to quit and explore tapering down options.
Dealing with Adderall Crashing
Although you can’t escape from the comedown, you can ease it.
- Eat healthy: As Adderall suppresses your appetite, make sure to eat to avoid extreme levels of hunger, irritability and low concentrations of blood sugar.
- Drink water or cranberry juice: Cranberry juice can accelerate the amphetamine clearance. Also, stay hydrated; tea with chamomile is helpful.
- Use supplements: Vitamin C, Magnesium, L-Theanine and even Lavender, which act as anti-oxidants, are an excellent way to help your body recover.
- Take some time off and relax: Create a safe environment and indulge in your hobbies. Cooking or drawing, you know what can make your soul feel at ease.
- Consider a bath: As Adderall makes your arms and legs feel cold, a nice bath will regulate your body temperature and improve blood circulation.
- Exercise: Although Adderall will make you feel confused and lazy, try to complete simple tasks and activities to go back to your everyday routine. Stay sane!
- Sleep: If you ever take Adderall, try to do it way before you go to bed. When the effects wear off, try to relax and consider sleeping pills in the case of severe insomnia. Always go to bed at the same time and make sure you have a quiet and relaxing environment.
The comedown can be uncomfortable, but remember that after these “low” experiences, your body and brain will get back to normal. You don’t need to get “high”!